MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 85251400S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported by rep: "new per for a broken gamma 4 nail.Patient age: 79 gender: female medical concerns: atypical fracture, high risk for implant failure.Date of implantation: (b)(6) 2025.Implant details: 11x400mm (125) left gamma4 nail.Implant id: 8525-1400.Lot number: k1a4934 3 months post-op from implantation: patient came in for review, x-rays shows signs of non-union and patient told they are high risk of implant failure.Date of implant breakage: exact date unknown but breakage identifies on (b)(6) 2025 immediate events prior to implant breakage: (b)(6) 2025 fall (b)(6) 2025: increased hip pain (b)(6) 2025: presented to a+e where leg gave way + x-rays taken to identify broken implant date of revision: (b)(6) 2025 - implant removed and enhanced for proximal femoral plate.Was the patient adversely affected?: yes, patient required a revision procedure consisting of removal of gamma4 nail and insertion of proximal femoral plate on (b)(6) 2025.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the returned nail is found broken.The device inspection revealed the following: the nail was received and found broken from its proximal web.The load bearing points are clearly visible, indicating high compressive load on the nail post-operative.Broken surface of the nail indicates that crack originated from lateral anterior region of the web and continued to grow due to prolonged cyclic loading as indicated by the lines of rest and finally a sudden catastrophic failure from medial region occurred as indicated by the uneven surface.These observations indicate that fatigue failure has occurred in the nail most probably due to non-union as indicated in the event description as well.It is difficult to say whether the patient fall that has been indicated in the event description caused the crack initiation or it led to the final catastrophic failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Remarks from hcp on the provided x-rays: "the exact root cause cannot be defined as non-unions are, in general, multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implants.If more information is provided, the case will be reassessed." based on investigation and hcp feedback, it can be certainly said that the nail broke in a fatigue manner due to repeated cyclic loading but the exact root cause cannot be defined as non-unions are, in general, multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implants.If more information is provided, the case will be reassessed.
 
Event or Problem Description
Reported by rep: "new per for a broken gamma 4 nail.Patient age: 79 gender: female medical concerns: atypical fracture, high risk for implant failure date of implantation: (b)(6) 2025.Implant details: 11x400mm (125) left gamma4 nail.Implant id: 8525-1400.Lot number: k1a4934 3 months post-op from implantation: patient came in for review; x-rays shows signs of non-union and patient told they are high risk of implant failure.Date of implant breakage: exact date unknown but breakage identifies on (b)(6) 2025.Immediate events prior to implant breakage: (b)(6) 2025 fall, on (b)(6) 2025: increased hip pain, (b)(6) 2025: presented to a+e where leg gave way + x-rays taken to identify broken implant.Date of revision: (b)(6) 2025 - implant removed and enhanced for proximal femoral plate.Was the patient adversely affected? yes, patient required a revision procedure consisting of removal of gamma4 nail and insertion of proximal femoral plate on (b)(6) 2025.".
 
Event or Problem Description
Reported by rep: "new per for a broken gamma 4 nail.Patient age: 79.Gender: female.Medical concerns: atypical fracture, high risk for implant failure.Date of implantation: (b)(6) 2025.Implant details: 11x400mm (125) left gamma4 nail.Implant id: (b)(6).Lot number: k1a4934.3 months post-op from implantation: patient came in for review, x-rays shows signs of non-union and patient told they are high risk of implant failure.Date of implant breakage: exact date unknown but breakage identifies on (b)(6) 2025.Immediate events prior to implant breakage: (b)(6) 2025 fall (b)(6) 2025: increased hip pain (b)(6) 2025: presented to a+e where leg gave way + x-rays taken to identify broken implant.Date of revision: (b)(6) 2025 - implant removed and enhanced for proximal femoral plate.Was the patient adversely affected?: yes, patient required a revision procedure consisting of removal of gamma4 nail and insertion of proximal femoral plate on (b)(6) 2025.".
 
Additional Manufacturer Narrative
Please note correction to h6 (results and clinical signs code).The reported event could be confirmed, since the returned nail is found broken.The device inspection revealed the following: the nail was received and found broken from its proximal web.The load bearing points are clearly visible, indicating high compressive load on the nail post-operative.Broken surface of the nail indicates that crack originated from lateral anterior region of the web and continued to grow due to prolonged cyclic loading as indicated by the lines of rest and finally a sudden catastrophic failure from medial region occurred as indicated by the uneven surface.These observations indicate that fatigue failure has occurred in the nail most probably due to non-union as indicated in the event description as well.It is difficult to say whether the patient fall that has been indicated in the event description caused the crack initiation or it led to the final catastrophic failure.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Remarks from hcp on the provided x-rays: "the exact root cause cannot be defined as non-unions are, in general, multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implants.If more information is provided, the case will be reassessed." based on investigation and hcp feedback, it can be certainly said that the nail broke in a fatigue manner due to repeated cyclic loading but the exact root cause cannot be defined as non-unions are, in general, multifactorial.The location and pattern of the fracture, biology, and the technical aspects of the surgical procedure have contributed to the event.Furthermore, patient activity levels post-op may also have contributed to an inadequate load distribution and, therefore, the breakage of the implants.If more information is provided, the case will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, LEFT D11X400MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA GMBH
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23632755
Report Number0008031020-2025-02093
Device Sequence Number15798199
Product Code HSB
UDI-Device Identifier07613327474824
UDI-Public(01)07613327474824(11)240308(17)340228(10)K1A4934
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number85251400S
Device Lot NumberK1A4934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/26/2026
03/17/2026
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date02/25/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown